Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Stress, tension, loss of sleep. Taking epilive, sudden headache. Causes for headache?

Sir, my brother is talking epilive 500mg twice in a day since one year due to one time conversion as result of father s scolding and tesion of studies and lack of sleep. But from 2-3 days he is suffering from sudden pain in head. Sir till when he should continoue to eat the medicine and what is the cause of this sudden pain in head? Sir if we want to meet you, then where should we contact you
Asked On : Mon, 18 Feb 2013
Answers:  2 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Neurologist 's  Response

Thanks for the query,

Epilive is a medicine that is used for treatment of epilepsy.

with due respect to your physician, if you are sure that it conversion, there is no need for epilive. For the clarification of diagnosis you may meet a neurologist and get investigated with brain scan and EEG

Even though the cause of headache are many, the most like possibility in your case could be related to Epilive it self. This medicine is known to cause headache. So if there is no indication of this medicine, you can stop and your headache is mostly will improve. If you are form India, you can consult me in Narayana Hrudayalaya hospital Bangalore.
Answered: Mon, 18 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello Rakeshjhs28
thanks for your question
first of all I want to tell you that the medicine your brother is taking since last one year is Levetiracetam which is a good drug used in Partial Seizures that is the fits which occurs due to abnormal brain activity in a localized brain area, usually in these type of seizures there is no loss of consciousness, and the prototypical seizure like activity is absent as sudden involuntary movements of extremities etc. Usually these constitutes abnormal blinking, sudden movements in a finger or in lips etc.
It is also used a add on treatment in generalized seizures that is the typical seizure which we see in movies etc. like sudden fall, movements of extremities, frothing, brief period of unconsciousness etc.
so first of all by history you should ascertain that what type of seizure or fit your brother is having.
if its partial then its a good drug but if its a generalized type then if used alone the drug is of not much use.
there are a number of minor side effects of this drug and Headache is also one of them, but severe headache after a year of therapy is least likely due to levatiracetam (epilive)..

as per my advise kindly visit a good doctor and get EEG of your brother done which can detect abnormal electrical phenomenon in brain, get the medicine need reassessed as usually doctors don't like to start full anti convaulscent therapy after a single episode.

take proper precautions like timely food, medicines, avoid driving in nights, avoid looking in bright lights, avoid loud music, avoid walking near water body or on heights etc.

if headache is severe then consider to visit doctor ASAP

Answered: Mon, 18 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor